MAUDE Adverse Event Report: FUJI SYSTEMS CORPORATION CELLO BALLOON GUIDE CATHETER; CATHETER, PERCUTANEOUS

FUJI SYSTEMS CORPORATION CELLO BALLOON GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number 1610580
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that a cello catheter separated from the balloon.The balloon separated totally from the catheter during use.No surgical or medical intervention was required.The catheter was flushed as indicated in the instructions for use (ifu).The devices were prepared as per ifu.The patient access vessel was the anteria femoralis.Vessel tortuosity was severe.No patient symptoms or complications were reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that the patient was receiving a mechanical thrombectomy.The full system has been pulled out.The operator saw contrast leakage during positioning the device in the common carotid artery.There was no friction or difficulty during injection.There was no force applied during delivery or removal.The catheter tip was not entrapped/stuck.There was no vasospasm.The detachable injection port was not used.Axs universal aspiration tubing 3oo cm boston transend ex floppy.O.Oo14 in, boston carotid wallstent 7 mm x 4o mm boston sterling 5.5 mm x 2o mm 135 cm were used.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the event was a cas in real.The balloon was not left in the patient, it separated from the catheter but somehow it was successfully pulled out with the full system.
 
Additional Manufacturer Narrative
Product analysis #(b)(4): as found condition: the cello balloon guide catheter was returned for analysis within a shipping box and within a sealed pouch.The cello balloon guide catheter was sent to fuji systems for further investigation.Damage location details: per the fuji investigation report, ¿on the visual appearance of the sample returned, the balloon was fractured at the adhesive area on the proximal side, the balloon except the adhesive area on the proximal side was detached from the shaft, and the detached balloon was inside out, see photos 1 and 2.For the adhesive area of the balloon at the distal side, the balloon was completely detached from the adhesive area on the distal side of the inner shaft, see photo 3.For the adhesive area of the balloon at the proximal side, the balloon was fractured between the adhesive area on the outer shaft and inflated area, and the adhesive area of the balloon was remained on the shaft, see photo 4.Adhesive condition of the balloon for the both distal and proximal ends, it was observed that adhesive agent was applied as per as specified, respectively, and any abnormality was not observed.The bal loon was matched both with the detached part on the distal end and the fracture cross-section at the proximal side, respectively, when placing the balloon at the original location over the shaft after turning the balloon outside out, see photos 5 and 6.Due to this circumstance, we have determined that there was no missing part of the balloon.Shaft deformed both at the distal end and at the balloon adhesive area on the proximal side were observed, see photos 4 and 7.For the entire sample, any abnormality such as a damage was not observed except the balloon fractured and detached.As for the balloon itself, a tearing was not occurred even being pulled and any abnormality such as a degradation was not observed.¿ testing/analysis: none ¿ conclusion: we reviewed our manufacturing records and it was processed as per as instructions, and also any abnormality was not recorded on the inspection records.For the manufacturing process of this product, tools which would be caused a damage on the balloon and the shaft are not used, also there are no processes that would be caused the damage as well.A 100% inspection for balloon leakage by injecting air is conducted after the assembly process for this product.Therefore, any abnormality against a balloon damage is detected during the inspection and it is not allowed to be shipped out to the market.Based on above investigation findings, we assume that the cause of this event is most likely that the balloon at the proximal side got a damage or fractured during the procedure for some reason, then the balloon was flipped over and detached from the shaft due to such as a load while being pulled through the sheath introducer when the product was withdrawn.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CELLO BALLOON GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
FUJI SYSTEMS CORPORATION
200-2 aza ohira, odakura
nishigo, nishi shirakawa gun
fukushima-ken 961-8 061
JA  961-8061
Manufacturer (Section G)
FUJI SYSTEMS CORPORATION
200-2 aza ohira, odakura
nishigo, nishi shirakawa gun
fukushima-ken 961-8 061
JA   961-8061
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17138302
Report Number3000308637-2023-00005
Device Sequence Number5972090
Product Code DQY
UDI-Device Identifier14544050120736
UDI-Public14544050120736
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K120781
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Model Number1610580
Device Catalogue Number1610580
Device Lot Number5200119
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer06/21/2023
08/23/2023
10/23/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date06/22/2023
09/05/2023
10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale